MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)

DUTCH OPTHALMIC RESEARCH CENTER BV EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)
Model Number 8000.COM02
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The surgery was completed with this device with no injury.The investigation has been started.A supplemental will be reported when new information is received.
 
Event or Problem Description
During surgery, the surgeon was switching between anterior (i/a) and posterior (vitrectome) modes.When he switched off the infusion on his foot pedal during i/a mode, the machine aspirated at the posterior (core vitrectomy) mode, but there was no infusion (the infusion was off) in the meanwhile.
 
Additional Manufacturer Narrative
The investigation of the log files of this incident determined that the irrigation was turned off by using the foot pedal switch which was programmed to turn on and off the irrigation.Furthermore, we have received a similar incident in belgium where we have observed the eva system during different surgeries on (b)(6) 2018 and no issues were observed.The eva was functioning within specifications.Based upon above information it is concluded that the irrigation is not switched off by the eva system itself.

Brand Name
EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)
Common Device Name
EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7536664
Report Number1222074-2018-00106
Device Sequence Number11230606
Product Code HQC
UDI-Device Identifier08717872019659
UDI-Public08717872019659
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8000.COM02
Device Catalogue Number8000.COM02
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1